Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Gaylord, MI

August 17, 2015Alcona County, Alpena County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 17, 2015, 7:13 PM EDT for Alcona County, Alpena County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 7:13 PM EDT (23:13 UTC)
Expired
Aug 17, 2015, 7:30 PM EDT
In force
17 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Alcona County, MI, Alpena County, MI

The radar

The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WUUS53 KAPX 172313
SVRAPX
MIC001-007-172345-
/O.NEW.KAPX.SV.W.0046.150817T2313Z-150817T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALCONA COUNTY IN NORTHERN MICHIGAN...
  SOUTHEASTERN ALPENA COUNTY IN NORTHERN MICHIGAN...

* UNTIL 745 PM EDT

* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOST LAKE
  WOODS...OR 8 MILES SOUTH OF OSSINEKE...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSSINEKE...BLACK RIVER...SPRUCE...LOST LAKE WOODS AND NEGWEGON
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4474 8342 4482 8350 4492 8341 4489 8335
      4489 8334 4491 8333 4489 8333 4488 8331
      4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2312Z 233DEG 8KT 4479 8343 

HAIL...0.88IN
WIND...60MPH
 
$$

JPB
2 follow-up statements
937 
WWUS53 KAPX 172322
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
722 PM EDT MON AUG 17 2015

MIC001-007-172345-
/O.CON.KAPX.SV.W.0046.000000T0000Z-150817T2345Z/
ALCONA MI-ALPENA MI-
722 PM EDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN ALCONA AND SOUTH CENTRAL ALPENA COUNTIES...

AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK RIVER...
OR 7 MILES SOUTHEAST OF OSSINEKE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSSINEKE...BLACK RIVER...NEGWEGON STATE PARK AND LOST LAKE WOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4475 8335 4485 8347 4492 8341 4489 8335
      4489 8334 4491 8333 4489 8333 4488 8331
      4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2322Z 244DEG 16KT 4481 8334 

HAIL...0.88IN
WIND...60MPH
 
$$

JPB
710 
WWUS53 KAPX 172330
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT MON AUG 17 2015

MIC001-007-172340-
/O.CAN.KAPX.SV.W.0046.000000T0000Z-150817T2345Z/
ALCONA MI-ALPENA MI-
730 PM EDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCONA AND SOUTH
CENTRAL ALPENA COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT INTO LAKE HURON. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4475 8335 4485 8347 4492 8341 4489 8335
      4489 8334 4491 8333 4489 8333 4488 8331
      4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2328Z 233DEG 8KT 4482 8332 

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:31 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 17, 3:31 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
331 PM EDT MON AUG 17 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 323 PM EDT MON AUG 17 2015

PRIMARY FORECAST CHALLENGES: SHOWER/TSTM CHANCES AND POTENTIAL FOG
DEVELOPMENT OVERNIGHT.

UPSTREAM AMPLIFICATION OF A MORE BROAD TROUGH WILL CONTINUE OVER THE
NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS...EFFECTIVELY PUSHING
AN ELONGATED VORT MAXIMUM FROM CENTRAL WISCONSIN INTO THE NORTHERN
LAKES BY EVENING...TIED TO CONTINUED UPPER JET DYNAMICS JUST
CLIPPING THE U.P. BY EVENING. THAT SETUP SHOULD WORK TOGETHER WITH A
BAND OF DEEPER MOISTURE TO BRING ANOTHER BOUT OF SHOWERS THROUGH
EASTERN UPPER INTO EARLY EVENING.  NO THUNDER THREAT UP NORTH WITH
BASICALLY NIL INSTABILITY IN THE POST-FRONTAL ENVIRONMENT.

OVER NORTHERN LOWER INTO THIS EVENING...MUCH MORE CONVOLUTED AND LOW
CONFIDENCE FORECAST.  MAY HAVE SOME RESIDUAL DIURNAL CONVECTION
ONGOING INTO EARLY EVENING OVER PARTS OF THE AREA...MOST LIKELY
NORTHEAST LOWER ENHANCED BY LOCALIZED CONVERGENCE.  BIG WILDCARD IS
THE EVENTUAL EVOLUTION OF ACTIVITY OVER SOUTHEAST WISCONSIN WHICH
WILL DRIFT ACROSS THE LAKE AND TOWARD PARTS OF NORTHWEST LOWER THIS
EVENING...LIKELY WEAKENING AS IT PUSHES INTO OUR AREA.  WILL TREND
THE FORECAST TO SHOW AT LEAST SOME OF THIS PRECIPITATION REACHING
WESTERN PARTS OF THE AREA AFTER SUNSET...WITH MOST OF THIS ACTIVITY
DISSIPATING BEFORE MIDNIGHT AS INSTABILITY WANES.  OVERNIGHT...FRONT
REMAINS QUASI-STATIONARY /ALTHOUGH POSSIBLY WITH A SLIGHT NORTHWARD
JOG/ ACROSS SOUTHERN PARTS OF THE AREA.  DIFFICULT TO PINPOINT ANY
SPECIFIC LOCATION FOR PRECIPITATION AS AIRMASS REMAINS PRIMED FOR
ADDITIONAL SHOWERS/TSTMS ALONG AND NORTH OF THE BOUNDARY. WIDESPREAD
FOG DEVELOPING LATE THIS EVENING AND OVERNIGHT IN THE SHALLOW MOIST
POST-FRONTAL AIRMASS.  ANOTHER WARM AND STICKY NIGHT ACROSS THE
AREA...WITH LOWS GENERALLY IN THE 60S AND HIGH HUMIDITY.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 323 PM EDT MON AUG 17 2015

HIGH IMPACT WEATHER POTENTIAL:  RISK FOR THUNDERSTORMS TUESDAY
THROUGH WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE ON WEDNESDAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION:  SLOW-MOVING SURFACE FRONT
OVER NORTHERN LOWER MICHIGAN WILL CONTINUE TO HELP FOCUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION TUESDAY. THE FRONT WILL DRIFT
BACK NORTHWARD TUESDAY NIGHT AND WEDNESDAY AS AN UNSEASONABLY
STRONG AREA OF LOW PRESSURE MOVES NE TOWARD WRN LAKE SUPERIOR.
THIS WILL SET THE STAGE FOR ADDITIONAL SHOWERS AND STORMS.
GENERALLY DRIER AND COOLER AIR WILL OVERSPREAD THE REGION BY THURSDAY.

TUESDAY AND TUESDAY NIGHT...THOUGH MODELS DIFFER SLIGHTLY REGARDING
PLACEMENT...THEY DO AGREE THAT AFOREMENTIONED STATIONARY FRONT WILL
EXTEND SW TO NE ACROSS NORTHERN LOWER MICHIGAN EARLY TUESDAY. WITH
FRONT PARALLELING UPPER FLOW /AND IN THE ABSENCE OF SHARPLY COOLER
AIR TO THE NORTH/ SAID FRONT WILL HOLD STEADY AND PROVIDE FOCUS FOR
CONVECTION THROUGHOUT THE DAY - THOUGH MAINLY IN THE AFTERNOON. THE
POTENTIAL FOR LAKE BREEZES /THANKS TO WEAK SYNOPTIC FLOW/ WILL HELP
FURTHER PROMOTE LOW LEVEL CONVERGENCE ACROSS ESPECIALLY INTERIOR
PARTS OF NRN LOWER BY MIDDAY. THAT SAID...PWAT/S AROUND 1.5 IN AND
H8 TD/S AROUND +13C WILL PROVIDE SUFFICIENT MOISTURE FOR SOME
SHOWERS AND STORMS...THOUGH AFTERNOON MLCAPES PEAK ONLY AROUND 500
J/KG. SHOWERS AND SCATTERED STORMS WILL LINGER INTO TUESDAY NIGHT
WITH WEAKENING FRONT STILL IN CLOSE PROXIMITY. WITH WEAK WIND FIELDS
AND MEAGER INSTABILITY...SEVERE STORMS UNLIKELY BOTH TUESDAY AND
TUESDAY EVENING. HOWEVER...AS UPSTREAM SURFACE LOW STRENGTHENS
TUESDAY NIGHT AND DRAWS A BIT CLOSER...SSW LLJ WILL STRENGTHEN OVER
THE WRN GREAT LAKES LATE TUESDAY NIGHT...AND THIS MAY ALLOW SOME
STRONGER /BUT LARGELY ELEVATED AND NON-SEVERE/ STORMS TO RUMBLE INTO
THE REGION AFTER MIDNIGHT.

WEDNESDAY...STRONG SURFACE LOW OVER NW WI WILL MOVE INTO LAKE
SUPERIOR BY LATE IN THE DAY...AS IT/S ASSOCIATED COLD FRONT
/INITIALLY OVER WI/ PUSHES INTO LOWER MI DURING THE DAY. IMPRESSIVE
UPPER TROUGH OVER THE WRN GREAT LAKES WILL PROVIDE LARGE SCALE
FORCING FOR ASCENT...AS H5 WINDS INCREASE TO 45-50 KTS BY LATE
AFTERNOON. MANY INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN
PLACE /PER CURRENT SPC DAY THREE OUTLOOK/. WITH FAVORABLE TIMING OF
FRONTAL PASSAGE...ABILITY TO DESTABILIZE GIVEN PROSPECTS FOR SOME
MORNING CONVECTION WILL BE KEY TO SEVERE WEATHER /NO SURPRISE/. AT
THIS TIME...MODELS SUGGEST A FAVORABLE WINDOW DURING THE AFTERNOON
WHEN CAPES IN PRE-FRONTAL AIR MASS RISE TO AROUND 1K J/KG. STRAIGHT
LINE WIND DAMAGE AND EVEN A FEW TORNADOES NOT OUT OF THE QUESTION.
THAT SAID...SEVERAL FACTORS/DETAILS STILL NEED TO COME TOGETHER FOR
SEVERE WEATHER. STAY TUNED.

WEDNESDAY NIGHT AND THURSDAY...DEPENDING ON TIMING OF FRONT...STORMS
MAY LINGER INTO WEDNESDAY EVENING OVER ERN AREAS. THEREAFTER...A
COOLER AIR MASS WILL OVERSPREAD THE REGION. WITH UPPER TROUGH OVER
THE THE REGION...THERE WILL BE A CHANCE FOR SHOWERS OVER ERN UPPER
AND FAR NRN LOWER WEDNESDAY NIGHT /ALL AREAS/ AND INTO THURSDAY
/NRN AREAS/. HIGHS THURSDAY WILL RANGE FROM THE LOWER 60S FAR N TO
THE LOWER 70S SOUTH.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 323 PM EDT MON AUG 17 2015

THURSDAY EVENING THE 500MB PATTERN STARTS TO SWITCH TO A MORE ZONAL
FLOW AS A SURFACE HIGH PRESSURE BUILDS INTO THE AREA. THIS PATTERN
IS EXPECTED TO LAST UP UNTIL SUNDAY MORNING AS ANOTHER UPPER LEVEL
DISTURBANCE...ASSOCIATED WITH A SURFACE LOW MOVING THROUGH CENTRAL
CANADA...PUSHES THROUGH THE AREA. THE TIMING OF THE COLD FRONT THAT
IS CONNECTED TO THE SURFACE LOW IS STILL UP IN THE AIR RIGHT NOW AS
THE MODELS DIFFER ON THE TIMING BY NEARLY TWENTY-FOUR HOURS. THIS IS
TO BE EXPECTED SINCE THE DISTURBANCE IS CURRENTLY OVER ALASKA. WILL
CONTINUE TO HAVE PRECIPITATION AND THUNDER IN THE FORECAST AREA
STARTING SATURDAY EVENING INTO MONDAY. TEMPERATURES ARE EXPECTED TO
RISE INTO THE HIGH 70S TO LOW 80S FOR SATURDAY...BUT WILL DROP BACK
DOWN TO LOW 70S AFTER THE FRONTAL PASSAGE FOR THE REMAINDER OF THE
FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 103 PM EDT MON AUG 17 2015

A COLD FRONT WILL SLOWLY SLIP ACROSS NORTHERN LOWER MI THIS
AFTERNOON...STALLING OUT NEAR SAGINAW BAY TOWARD MIDNIGHT.
A STRAY SHRA/TSRA WILL BE POSSIBLE BEHIND THE FRONT...WITH BETTER
CHANCES LATE THIS AFTERNOON INTO THIS EVENING. AFTER SUNSET...STRATUS/FOG
IS EXPECTED TO FORM IN THE SOMEWHAT COOLER AIR BEHIND THE FRONT.
MVFR TO IFR CONDITIONS WILL DEVELOP...ESPECIALLY OVERNIGHT INTO
EARLY TUESDAY MORNING. CIGS WILL SLOWLY LIFT TUESDAY MORNING WITH
SCATTERED SHOWERS AND A FEW THUNDERSTORMS POSSIBLE. WINDS
GENERALLY LIGHT THROUGH THE PERIOD.

&&

.MARINE...
ISSUED AT 323 PM EDT MON AUG 17 2015

A COLD FRONT WILL STALL OUT ACROSS NORTHERN LOWER MICHIGAN TONIGHT
AND REMAIN QUASI-STATIONARY THROUGH MIDWEEK WITH SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. FOG WILL DEVELOP LATE TONIGHT
INTO TUESDAY MORNING. GENERALLY LIGHT WINDS THROUGH TUESDAY WITH NO
MARINE HEADLINES EXPECTED. A STRONGER STORM SYSTEM WILL BRING
STRONGER WINDS AND THE POTENTIAL FOR MARINE HEADLINES FOR
MIDWEEK...ALONG WITH A BETTER CHANCE OF THUNDERSTORMS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...KEYSOR
SHORT TERM...SMITH
LONG TERM...TJL/TKT
AVIATION...KEYSOR
MARINE...KEYSOR
Hazardous weather outlook, Aug 17, 3:42 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT MON AUG 17 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-181945-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
342 PM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

EXPECT SCATTERED THUNDERSTORMS THIS EVENING...MOST NUMEROUS SOUTH
OF A LINE FROM CADILLAC TO GAYLORD TO ROGERS CITY. A FEW STRONG
STORMS ARE POSSIBLE THIS EVENING...PRODUCING BRIEF GUSTY WINDS.
SEVERE STORMS ARE UNLIKELY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN
LOWER MICHIGAN OVERNIGHT.  SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS ALL OF
NORTHERN MICHIGAN TUESDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS
ARE POSSIBLE ON WEDNESDAY. SEE WWW.SPC.NOAA.GOV FOR ADDITIONAL
DETAILS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT
SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY
TIME. THOSE REPORTS CAN BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

JK

In the hours before

Special weather statement, Aug 17, 3:58 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EDT MON AUG 17 2015

MIZ018-023-024-172045-
ALPENA-PRESQUE ISLE-MONTMORENCY-
358 PM EDT MON AUG 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRESQUE
ISLE...ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES...

AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAWKS TO NEAR FLETCHER POND...AND MOVING EAST AT
30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... ALPENA...ROGERS CITY...OSSINEKE...
LACHINE...POSEN.

LAT...LON 4508 8338 4505 8344 4501 8343 4500 8347
      4498 8344 4499 8341 4494 8344 4494 8400
      4537 8400 4542 8380 4535 8360 4534 8349
      4536 8350 4527 8338 4525 8342 4519 8338
      4519 8332 4518 8337 4514 8331 4503 8331
TIME...MOT...LOC 1957Z 257DEG 24KT 4531 8394 4498 8394

JPB
Special weather statement, Aug 17, 5:41 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
541 PM EDT MON AUG 17 2015

MIZ017-018-172230-
PRESQUE ISLE-CHEBOYGAN-
541 PM EDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHEBOYGAN AND
SOUTHWESTERN PRESQUE ISLE COUNTIES...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER...OR NEAR
ONAWAY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONAWAY...OCQUEOC...MILLERSBURG...ONAWAY STATE PARK...HURON BEACH...
BISMA TOWNSHIP...ALLIS TOWNSHIP...TOWER...SILVER LAKE AND PIGEON
RIVER STATE FOREST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4524 8388 4520 8430 4520 8435 4536 8442
      4556 8414 4551 8411 4550 8409
TIME...MOT...LOC 2141Z 254DEG 13KT 4530 8429

JPB
Special weather statement, Aug 17, 5:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT MON AUG 17 2015

MIZ020-025-172245-
BENZIE-LEELANAU-
559 PM EDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT BENZIE AND SOUTH CENTRAL
LEELANAU COUNTIES...

AT 558 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF
FRANKFORT...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKFORT...EMPIRE...BEULAH...BENZONIA...ELBERTA...HONOR...LAKE
ANN.

LAT...LON 4471 8619 4474 8616 4474 8611 4477 8607
      4485 8607 4490 8594 4472 8582 4461 8582
      4453 8622 4458 8622 4465 8626 4469 8626
TIME...MOT...LOC 2158Z 246DEG 26KT 4462 8640

JPB
Special weather statement, Aug 17, 6:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT MON AUG 17 2015

MIZ025>027-031>033-172330-
MANISTEE-WEXFORD-BENZIE-GRAND TRAVERSE-MISSAUKEE-KALKASKA-
653 PM EDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENZIE...NORTHERN
WEXFORD...SOUTHWESTERN KALKASKA...NORTHWESTERN MISSAUKEE...SOUTHERN
GRAND TRAVERSE AND NORTHEASTERN MANISTEE COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCKLEY...OR 12 MILES
EAST OF THOMPSONVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSLEY...SHERMAN...BUCKLEY...FIFE LAKE...MESICK...SPIDER LAKE AND
HANNAH.

LAT...LON 4452 8582 4474 8548 4458 8533 4449 8533
      4440 8572 4451 8584 4451 8582
TIME...MOT...LOC 2253Z 236DEG 15KT 4449 8569

JPB
Special weather statement, Aug 17, 7:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EDT MON AUG 17 2015

MIZ018-021>024-026>030-032>036-180030-
OGEMAW-ALCONA-CRAWFORD-OSCODA-WEXFORD-IOSCO-ROSCOMMON-OTSEGO-
MONTMORENCY-MISSAUKEE-KALKASKA-ALPENA-ANTRIM-PRESQUE ISLE-GRAND
TRAVERSE-
706 PM EDT MON AUG 17 2015

...SCATTERED STRONG THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
THIS EVENING...

AT 704 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
DEVELOPING ACROSS NORTHERN LOWER MICHIGAN AND TRACKING NORTHEAST
AROUND 30 MPH.  THESE STORSM WILL BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND FREQUENT LIGHTNING.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE UNTIL STORMS PASS.

LAT...LON 4504 8345 4471 8327 4433 8333 4416 8357
      4417 8582 4477 8582 4477 8560 4499 8548
      4496 8547 4475 8555 4477 8550 4520 8538
      4512 8494 4520 8425 4562 8425 4550 8410
      4534 8349 4536 8350 4504 8320
TIME...MOT...LOC 2304Z 214DEG 25KT 4483 8452

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:32 AM EDTSpecial Weather StatementAPXMackinac28 min
Aug 17, 3:58 PM EDTSpecial Weather StatementAPXPresque Isle47 min
Aug 17, 4:40 PM EDTSpecial Marine WarningAPX35 min
Aug 17, 5:04 PM EDTSpecial Marine WarningAPX86 min
Aug 17, 5:15 PM EDTSpecial Marine WarningAPX60 min
Aug 17, 5:41 PM EDTSpecial Weather StatementAPXCheboygan49 min
Aug 17, 5:59 PM EDTSpecial Weather StatementAPXBenzie46 min
Aug 17, 6:31 PM EDTSpecial Marine WarningAPX44 min
Aug 17, 6:53 PM EDTSpecial Weather StatementAPXGrand Traverse37 min
Aug 17, 7:06 PM EDTSpecial Weather StatementAPXAlcona, Alpena, Antrim, Crawford, Grand Traverse, Iosco and 9 more84 min
Aug 17, 7:15 PM EDTSpecial Marine WarningAPX60 min
Aug 17, 7:19 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Oscoda, Otsego26 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.